Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 227, NWS Albuquerque, NM

June 26, 2021Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2021, 6:43 PM MDT for Roosevelt County, New Mexico. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 6:43 PM MDT (00:43 UTC)
Expired
Jun 26, 2021, 6:59 PM MDT
In force
16 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 105 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:58 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS55 KABQ 270043
SVRABQ
NMC041-270115-
/O.NEW.KABQ.SV.W.0227.210627T0043Z-210627T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
643 PM MDT Sat Jun 26 2021

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Southeastern Roosevelt County in east central New Mexico...

* Until 715 PM MDT.

* At 643 PM MDT, a severe thunderstorm was located over Causey, or 22
  miles northwest of Morton, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Causey, Milnesand and Lingo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.

&&

LAT...LON 3357 10349 3402 10312 3400 10304 3357 10305
TIME...MOT...LOC 0043Z 290DEG 15KT 3390 10308 

HAIL...1.00IN
WIND...60MPH
 
$$

Overpeck
1 follow-up statement
205 
WWUS55 KABQ 270059
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
659 PM MDT Sat Jun 26 2021

NMC041-270109-
/O.CAN.KABQ.SV.W.0227.000000T0000Z-210627T0115Z/
Roosevelt-
659 PM MDT Sat Jun 26 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOSEVELT COUNTY
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central New Mexico.

LAT...LON 3357 10349 3402 10312 3400 10304 3357 10305
TIME...MOT...LOC 0058Z 290DEG 15KT 3388 10300 

$$

Overpeck

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:44 PM MDT, 59 minutes earlier.

Area forecast discussion, Jun 26, 5:44 PM MDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
544 PM MDT Sat Jun 26 2021

.AVIATION...
00Z TAF CYCLE
Active weather with severe thunderstorms continue across east-central
NM from KTCC-KCVN-KROW this hour as storms are beginning to congeal
into a line heading into the TX Panhandle around 02Z-04Z. Damaging
winds, severe hail, frequent lightning will accompany these storms
with brief MVFR conditions. Spotty virga and resulting erratic gusty
outflows will be the main risk through western NM into the Rio Grande
Valley through the evening hours as well. Satellite imagery is
showing evidence of a gust front pushing westward into the Estancia
Valley, supported by KCQC reporting easterly gusts to 36mph this
past hour. This along with a current MSLP difference of ~6mb from the
KCQC obs station to ABQ, will go ahead an issue an AWW for strong
east canyon winds. These winds look to reach KSAF as well in the next
hour to two hours. The onset time will be iffy without KABX radar to
see these winds moving in. Spotty IFR/MVFR conditions will result
across the eastern plains overnight, and amds will be needed to
adjust for timing of this at KLVS-KTCC-KROW. An upper low and
unstable conditions combined with abundant moisture will continue
active shower and thunderstorm chances from the early morning through
the end of the TAF period.

24

&&

.PREV DISCUSSION...257 PM MDT Sat Jun 26 2021...
.SYNOPSIS...
The mostly dry and hot weather this month will be replaced with wet
and cooler weather through the end of June and into July, perhaps
through the Fourth of July weekend! The stubborn trough of low
pressure stretches from the Dakota's to AZ and NM and will not move
much the next few days. Meanwhile a potent and moist back door cold
front came down the eastern plains and highlands last night. It will
spill into the RGV tonight. The northerly flow aloft will change to
a southerly flow early next week, adding in more moisture thanks to
a more direct monsoon flow. All this means plenty of showers and
thunderstorms around everyday into at least the holiday weekend.
Flash flooding will be a growing concern.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...
An increasingly moist low level east to west flow, combined with an
upper trough developing over the central and southern Rockies will
result in an unsettled weather pattern and cooler than normal
daytime highs. Short term models continue to indicate this
afternoon's convection moving off the central mountain chain and
into the northeast and east central plains will congeal and produce
a boundary which pushes southward into southeast NM and through gaps
in the central mountain chain and into the Rio Grande Valley. Hard
to give a good estimate of timing and strength of this westward
surge or possible surges, with the GFS guidance indicating an early
evening burst, then a second after midnight, both with gusts to
around 40 or 45 mph possible. Did lean towards the GFS scenario in
the wind grids with the NAM12 indicating another batch of
precipitation possibly moving out of southern CO later tonight.

Potential for flash flooding is becoming more of a concern as well.
Storm motion this afternoon and tonight is generally to the east and
southeast, but will become slower and more erratic Sunday and Sunday
night. Considered a watch but given the differences in where
boundaries are forecast to exist, have decided to defer for now. But
anyone out and about should be alert to their surroundings relative
to where storms are located and not cross areas where water covers
the roadway.

LONG TERM...(MONDAY THROUGH SATURDAY)...
The active weather will continue all of next week with concerns for
flash flooding. The trough over us now will gradually weaken and
shift to the west, allowing high pressure to build over TX. A
southerly flow from Monday into Wednesday will bring in a more
direct flow of moisture, adding to the concern for flash flooding,
especially over the recent burn scars. Another trough will try and
form over NM later next week, perhaps causing a more westerly or
northwest flow. But the moisture will be tough to get rid of, and
could continue to produce widespread showers and thunderstorms into
the July 4th weekend. Temperatures will start next week way below
normal, then will slowly trend back up, but never quite making it
back to normal through next week, except maybe in the far northwest.

&&

.FIRE WEATHER...
Increasingly moist and unsettled weather pattern with cooler than
normal daytime high temperatures to persist through at least the
middle of next week. Showers and thunderstorms, some with locally
moderate to heavy rain, are possible over much of northern and
central New Mexico during this period. Cell motion for the rest of
this afternoon and through tonight will be generally to the east and
southeast. Cell motion is expected to become slower and more erratic
Sunday and Sunday night as an upper trough axis becomes established
from southwest to northeast over the state. A direct hit by storms
on recent burn scars could result in flash flooding.

Areas of fair to poor ventilation are forecast Sunday and Monday
over portions of central and eastern New Mexico but become more
widespread by Wednesday and Thursday. Some drying and warming are
possible late next week but forecast models are not in good
agreement.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 26, 4:06 AM MDT, 14 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
406 AM MDT Sat Jun 26 2021

NMZ201>241-271100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
406 AM MDT Sat Jun 26 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms along and east of the
central mountain chain this afternoon and evening where large hail,
damaging winds, isolated tornadoes, and locally heavy rainfall are
expected. The potential exists for flash flooding below recent burn
scars in the Sangre de Cristo Mountains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday through Tuesday, daily rounds of scattered-to-numerous
showers and thunderstorms will be capable of producing locally heavy
rainfall along and east of the continental divide. Some of the
heaviest rain is expected over the Sangre de Cristo Mountains and
along and east of the south central mountains, where rain
accumulation should generally reach 0.75 to 2.25 inches with locally
heavier amounts. The potential exists for flash flooding to develop,
especially in complex terrain, below recent burn scars, and in urban
parts of the southeast like Roswell, Clovis, and Portales.

Wednesday through Friday, daily rounds of scattered-to-numerous
showers and thunderstorms capable of producing locally heavy rainfall
will continue, mainly along and east of the continental divide. The
potential exists for severe thunderstorms along and east of the
central mountain chain each afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather and flash flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

44

In the hours before

Local storm report, Jun 26, 5:47 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             LOGAN                   35.37N 103.41W
06/26/2021  M1.00 INCH       QUAY               NM   LAW ENFORCEMENT

&&

EVENT NUMBER ABQ202102392

TRM
Local storm report, Jun 26, 6:03 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     1 N CANNON AFB          34.39N 103.31W
06/26/2021  M61 MPH          CURRY              NM   ASOS

            KCVS ASOS.

&&

EVENT NUMBER ABQ202102393

TRM
Local storm report, Jun 26, 6:16 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     3 NNW TEXICO            34.43N 103.07W
06/26/2021  M59 MPH          CURRY              NM   AWOS

            KCVN AWOS.

&&

EVENT NUMBER ABQ202102395

RJH
Local storm report, Jun 26, 6:22 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             2 SSE RAGLAND           34.80N 103.73W
06/26/2021  M0.88 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ202102396

TRM
Local storm report, Jun 26, 6:27 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND GST     3 NNW TEXICO            34.43N 103.07W
06/26/2021  M61 MPH          CURRY              NM   AWOS

            KCVN AWOS.

&&

EVENT NUMBER ABQ202102397

RJH
Local storm report, Jun 26, 6:31 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND GST     3 NNW TEXICO            34.43N 103.07W
06/26/2021  M61 MPH          CURRY              NM   AWOS

            KCVN AWOS.

&&

EVENT NUMBER ABQ202102398

TRM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:20 PM MDTTornado WarningABQRoosevelt25 min
Jun 26, 8:01 PM MDTSpecial Weather StatementABQLos Alamos44 min
Jun 27, 3:28 AM MDTFlash Flood WatchABQBernalillo, Catron, Chaves, Cibola, Colfax, Curry and 14 more5 days
Jun 27, 4:30 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Roosevelt3 hr
Jun 27, 7:14 AM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe3 hr
Jun 27, 7:26 AM MDTSpecial Weather StatementABQDe Baca34 min
Jun 27, 7:54 AM MDTAreal Flood AdvisoryABQDe Baca3 hr
Jun 27, 12:41 PM MDTSpecial Weather StatementABQ34 min
Jun 27, 1:08 PM MDTSpecial Weather StatementABQSocorro37 min
Jun 27, 2:59 PM MDTSpecial Weather StatementABQSocorro31 min
Jun 27, 3:28 PM MDTSpecial Weather StatementABQSocorro32 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.